Alert archive / Utah / Flash Flood Watches in 2013
Flash Flood Watch 13, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Sep 14, 2013, 11:54 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2013, 11:54 AM MDT (17:54 UTC)
- Expired
- Sep 14, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
583 WGUS65 KSLC 141754 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1154 AM MDT SAT SEP 14 2013 UTZ002>006-008>014-020-021-517-518-150300- /O.NEW.KSLC.FF.A.0013.130914T1754Z-130915T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 1154 AM MDT SAT SEP 14 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR MUCH OF NORTHERN...CENTRAL AND SOUTHERN UTAH EXCEPT FAR SOUTHWESTERN UTAH. * UNTIL 9 PM MDT THIS EVENING * A MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF THE AREA. THIS AIRMASS COMBINED WITH AN UPPER LEVEL STORM SYSTEM WILL BRING A THREAT OF FLASH FLOODING TO MUCH OF NORTHERN...CENTRAL AND SOUTHERN UTAH THIS AFTERNOON AND EVENING. * IMPACTED AREAS INCLUDE AREAS MOST PRONE TO FLASH FLOODING SUCH SMALL CREEKS AND STREAMS IN STEEP TERRAIN...SLOT CANYONS AND SLICKROCK AREAS... AND NORMALLY DRY WASHES. IN ADDITION...RECENT BURN SCARS MAY EXPERIENCE DEBRIS FLOWS. ROCK AND DEBRIS FLOWS ARE ALSO A POSSIBILITY WHERE ROADWAYS MOVE THROUGH STEEP AND EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
445 WGUS65 KSLC 142129 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT SAT SEP 14 2013 UTZ002>006-008>014-020-021-517-518-150300- /O.CON.KSLC.FF.A.0013.000000T0000Z-130915T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 329 PM MDT SAT SEP 14 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL... SANPETE/SEVIER VALLEYS AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...GREAT SALT LAKE DESERT AND MOUNTAINS... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS SOUTH OF I-80...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * A MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF THE AREA. THIS AIRMASS COMBINED WITH AN UPPER LEVEL STORM SYSTEM WILL CONTINUE THE THREAT OF FLASH FLOODING FOR MUCH OF NORTHERN...CENTRAL AND SOUTHERN UTAH INTO THIS EVENING. * IMPACTED AREAS INCLUDE AREAS MOST PRONE TO FLASH FLOODING SUCH SMALL CREEKS AND STREAMS IN STEEP TERRAIN...SLOT CANYONS AND SLICKROCK AREAS... AND NORMALLY DRY WASHES. IN ADDITION... RECENT BURN SCARS MAY EXPERIENCE DEBRIS FLOWS. ROCK AND DEBRIS FLOWS ARE ALSO A POSSIBILITY WHERE ROADWAYS MOVE THROUGH STEEP AND EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
957 WGUS65 KSLC 150249 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 849 PM MDT SAT SEP 14 2013 UTZ002>006-008>014-020-021-517-518-150400- /O.EXP.KSLC.FF.A.0013.000000T0000Z-130915T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 849 PM MDT SAT SEP 14 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 14, 9:52 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 14, 9:52 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MDT SAT SEP 14 2013 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN UTAH WILL LINGER INTO SUNDAY BEFORE MOVING NORTHEAST OUT OF THE STATE. A DRIER AND MORE STABLE AIRMASS WILL FOLLOW FOR EARLY NEXT WEEK. && .DISCUSSION...MODERATE TO AT TIMES HEAVY RAINFALL IS OCCURRING ALONG THE MIDLINE OF THE GREAT SALT LAKE AND WEST THIS MORNING. A MESONET SITE ON THE WEST SHORE OF THE GREAT SALT LAKE RECORDED OVER A THIRD OF AN INCH IN AN HOUR IN THE PAST FEW HOURS. WENDOVER HAS ALSO REPORTED NEARLY HALF THEIR NORMAL MONTHLY PRECIPITATION THIS MORNING. EXPECT THIS PRECIPITATION TO CONTINUE THROUGH THE MORNING AND WILL LIKELY SEE AN EXPANSION OF COVERAGE LATER THIS MORNING INTO THIS AFTERNOON. THE UPPER LEVEL LOW REMAINS FIRMLY ENTRENCHED ACROSS THE AREA. SEVERAL SHORTWAVES CAN BE FOUND ON WATER VAPOR IMAGERY ROTATING AROUND THIS LOW. ONE IS IN FAR EASTERN UTAH/WESTERN COLORADO. ANOTHER IS IN NORTH CENTRAL ARIZONA/SOUTH CENTRAL UTAH AND YET ANOTHER ONE APPEARS TO BE ACROSS SOUTHERN NEVADA. THESE WAVES WILL CONTINUE THEIR TRAJECTORY AROUND THE LOW AND WILL LIKELY BE A SOURCE OF LIFT LATER THIS MORNING INTO THIS AFTERNOON ACROSS SOUTHERN AND EASTERN UTAH. UPDATED THE FIRST PERIOD FORECAST TO INCREASE POPS ACROSS THE NORTHWEST THIS MORNING...AND ACROSS THE SOUTHEAST THIS AFTERNOON. ALSO INCREASED QPF GIVEN SEVERAL OBSERVATIONS THAT HAVE COME IN THIS MORNING ACROSS THE GREAT SALT FLATS AND WEST DESERT. WILL MONITOR TEMPERATURE TRENDS FOR THE NEXT SEVERAL HOURS...SUSPECT THE FORECAST MAX TEMPERATURES MAY BE SOMEWHAT OPTIMISTIC FOR MUCH OF NORTHWEST UTAH TODAY. THE PERSISTENT UPPER LEVEL LOW IS EXPECTED TO REMAIN A PLAYER IN THE WEATHER ACROSS THE REGION THROUGH THIS EVENING BEFORE FINALLY EJECTING OUT OF THE AREA SUNDAY. && .AVIATION...THE UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ON TOP OF THE SLC AREA WILL SERVE TO KEEP SHOWERS/ISOLATED THUNDERSTORMS IN AND AROUND THE TERMINAL AREA THROUGH AT LEAST THIS EVENING. CEILINGS WILL HOVER AROUND 12KFT...BUT WILL PERIODICALLY DROP NEAR 5-6KFT... ESPECIALLY IN PRECIPITATION. LIGHT SOUTHEAST SURFACE WINDS SHOULD TAKE A TURN TO THE WEST-NORTHWEST AFTER 17Z DUE TO SHOWERS/STORMS CONCENTRATING TO THE WEST. THE CHANCES FOR A DIRECT IMPACT FROM HEAVY RAIN OR THUNDERSTORMS WILL RUN ABOUT 30 PERCENT THROUGH EARLY THIS EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 14, 5:07 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 507 AM MDT SAT SEP 14 2013 UTZ001>016-019>021-517-518-WYZ021-151230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 507 AM MDT SAT SEP 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AT TIMES ACROSS MUCH OF THE OUTLOOK AREA TODAY THROUGH TONIGHT. LOCALLY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS WHICH COULD CONTINUE TO GENERATE LOCAL FLASH FLOODING IN PRONE AREAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAVY RAIN THREAT WILL GRADUALLY DECREASE ON SUNDAY AND DIMINISH BY MONDAY AS DRIER AIR SPREADS INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 54 min |
| Sep 14, 11:30 AM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Sep 14, 11:41 AM MDT | Areal Flood Advisory | SLC | Salt Lake, Tooele, Utah | 2 hr |
| Sep 14, 12:37 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Sep 14, 1:02 PM MDT | Areal Flood Advisory | SLC | Davis, Weber | 118 min |
| Sep 14, 1:24 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
| Sep 14, 1:24 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Sep 14, 1:53 PM MDT | Areal Flood Warning | SLC | Emery, Garfield, Kane, San Juan, Sevier, Wayne | 8 hr |
| Sep 14, 2:21 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 39 min |
| Sep 14, 2:50 PM MDT | Areal Flood Advisory | SLC | Utah | 3 hr |
| Sep 14, 3:33 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 42 min |
| Sep 14, 4:31 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 4 hr |
Nearby
Flash Flood Watches in Utah, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.